Journal of Applied Mathematics

The Maximal Total Irregularity of Bicyclic Graphs

Lihua You, Jieshan Yang, Yingxue Zhu, and Zhifu You

Full-text: Open access


In 2012, Abdo and Dimitrov defined the total irregularity of a graph G = ( V , E ) as i r r t G = 1 / 2 u , v V d G u - d G v , where d G u denotes the vertex degree of a vertex u V . In this paper, we investigate the total irregularity of bicyclic graphs and characterize the graph with the maximal total irregularity among all bicyclic graphs on n vertices.

Article information

J. Appl. Math., Volume 2014 (2014), Article ID 785084, 9 pages.

First available in Project Euclid: 2 March 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


You, Lihua; Yang, Jieshan; Zhu, Yingxue; You, Zhifu. The Maximal Total Irregularity of Bicyclic Graphs. J. Appl. Math. 2014 (2014), Article ID 785084, 9 pages. doi:10.1155/2014/785084.

Export citation


  • M. O. Albertson, “The irregularity of a graph,” Ars Combinatoria, vol. 46, pp. 219–225, 1997.
  • H. Abdo, N. Cohen, and D. Dimitrov, “Bounds and computation of irregularity of a graph,” Filomat. In press.
  • M. A. Henning and D. Rautenbach, “On the irregularity of bipartite graphs,” Discrete Mathematics, vol. 307, no. 11-12, pp. 1467–1472, 2007.
  • P. Hansen and H. Mèlot, Variable neighborhood search for extremal graphs. 9. Bounding the irregularity of a graph, vol. 69 of DIMACS Series in Discrete Mathematics and Theoretical Computer Science, 2005.
  • H. Abdo and D. Dimitrov, “The total irregularity of a graphčommentComment on ref. [1?]: Please update the information of these references [1,3,6,7,8,9?], if possible.,”
  • D. Dimitrov and R. Škrekovski, “Comparing the irregularity and the total irregularity of graphs,” Ars Mathematica Contemporanea. In press.
  • L. H. You, J. S. Yang, and Z. F. You, “The maximal total irregularity of unicyclic graphs,” Ars Combinatoria. In press.
  • Y. X. Zhu, L. H. You, and J. S. Yang, “The minimal total irregularity of graphs,”
  • H. Abdo and D. Dimitrov, “The total irregularity of graphs under graph operations,”
  • J. A. Bondy and U. S. R. Murty, Graph Theory with Applications, MacMillan, London, UK, 1976. \endinput